MAUDE Adverse Event Report: COOK ENDOSCOPY WEB II MEMORY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL

COOK ENDOSCOPY WEB II MEMORY EXTRACTION BASKET; FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Model Number G22776
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our evaluation of the product said to be involved confirmed the report as it was described.The drive wire has ruptured through the catheter on the proximal end of the device.The drive wire protrudes from the device proximal to the distal end of the purple shrink tubing.When the handle was manipulated, a slight resistance was felt initially and the exposed drive wire moved with the handle.When the distal end of the exposed drive wire was maneuvered, the basket emerged and retracted from the tip of the device about 3.5 cm.The basket appears to be bent but not broken.A brownish/yellowish fluid was found throughout the device.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The instructions for use (ifu) states, "this device should never be coiled in less than an 8-inch (20 cm) diameter." the instructions for use (ifu) states, "confirm desired position of basket sheath relative to target.Advance basket out of sheath.Caution: pulling on sheath while advancing or retracting basket may damage device, rendering it inoperable." basket deployment difficulties and buckling of the drive wire can occur if the device experiences excessive pressure.Resistance in basket extension and damage to the outer catheter can occur if the elevator of the endoscope is used to deflect the device at a sharp angle.Prior to distribution, all web ii memory extraction baskets are subjected to a visual inspection and functional testing to ensure device integrity.A review of the possible device history records confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a stone removal procedure, the physician used a cook web ii memory extraction basket.After several passes, the basket became difficult to close.The nurse used force to close the basket, [and] where [sic] one of the wires appeared to come though the catheter [sheath].No contrast could be used as hole presented in lumen of the device catheter [drive wire comes through sheath].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
WEB II MEMORY EXTRACTION BASKET
Common Device Name
FFL, DISLODGER, STONE, BASKET, URETHRAL, METAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8833724
Report Number1037905-2019-00426
Device Sequence Number13509526
Product Code FFL
UDI-Device Identifier00827002227767
UDI-Public(01)00827002227767(17)220123(10)W4170838
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2022
Device Model NumberG22776
Device Catalogue NumberMSB-35-2X4
Device Lot NumberW4170838
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2019
Initial Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS DUODENOSCOPE, UNKNOWN MODEL